zbMATH — the first resource for mathematics

Thorn independence in the field of real numbers with a small multiplicative group. (English) Zbl 1171.03020
Building on results of L. van den Dries and A. Günaydin in [“The fields of real and complex numbers with a small multiplicative group”, Proc. Lond. Math. Soc. (3) 93, No. 1, 43–81 (2006; Zbl 1101.03028)], the authors investigate the model theory of pairs \((R, G)\) where \(R\) is a real closed field, and \(G\) is a dense multiplicative subgroup of \(R^{>0}\) with the Mann property and such that for each prime number \(p\), the subgroup of the \(p\)th powers in \(G\) has finite index in \(G\). Among others, they show that such structures are super-rosy and eliminate imaginaries up to codes for small sets.

03C60 Model-theoretic algebra
03C64 Model theory of ordered structures; o-minimality
12L12 Model theory of fields
Full Text: DOI arXiv
[1] Buechler, S., Pseudoprojective strongly minimal sets are locally projective, Journal of symbolic logic, 56, 1184-1194, (1991) · Zbl 0737.03009
[2] van den Dries, L., Dense pairs of o-minimal structures, Fundamenta mathematicae, 157, 61-78, (1998) · Zbl 0906.03036
[3] van den Dries, L.; Günaydın, A., The fields of real and complex numbers with a small multiplicative group, Proceedings of London mathematical society, 93, 43-81, (2006) · Zbl 1101.03028
[4] C. Ealy, A. Onshuus, Characterizing Rosy Theories, preprint
[5] Hodges, W., Model theory, (), xiv+772 pp
[6] Marker, D.; Messmer, M.; Pillay, A., Model theory of fields, () · Zbl 0911.12005
[7] Miller, C.; Speissegger, P., Expansions of the real line by open sets: o-minimality and open cores, Fundamenta mathematicae, 162, 193-208, (1999) · Zbl 0946.03045
[8] Onshuus, A., Properties and consequences of thorn-independence, Journal of symbolic logic, 71, 1-21, (2006) · Zbl 1103.03036
[9] Peterzil, Y.; Starchenko, S., A trichotomy theorem for o-minimal structures, Proceedings of the London mathematical society, 481-523, (2000)
[10] Vassiliev, E., Generic pairs of SU-rank 1 structures, Annals of pure and applied logic, 120, 103-149, (2003) · Zbl 1010.03023
[11] Zilber, B., A categoricity theorem for quasi-minimal excellent classes, logic and its applications, Contemporary mathematics, 380, 297-306, (2005) · Zbl 1096.03037
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.